Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Two-relator groups with prescribed cohomological dimension


Author: James Howie
Journal: Proc. Amer. Math. Soc. 100 (1987), 393-394
MSC: Primary 20J99; Secondary 20F05
DOI: https://doi.org/10.1090/S0002-9939-1987-0884487-X
MathSciNet review: 884487
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For each integer $ n \geqslant 2$, an example is constructed of a $ 2$-generator, $ 2$-relator presentation of a group $ G(n)$ of cohomological dimension $ n + 1$.


References [Enhancements On Off] (What's this?)

  • [1] K. S. Brown and R. Geoghegan, $ F{P_\infty }$ groups and HNN extensions, Bull. Amer. Math. Soc. (N.S.) 9 (1983), 227-229. MR 707963 (85a:20024)
  • [2] J. Howie, On locally indicable groups, Math. Z. 180 (1982), 445-461. MR 667000 (84b:20036)
  • [3] R. C. Lyndon, Cohomology theory of groups with a single defining relation, Ann. of Math. (2) 52 (1950), 650-665. MR 0047046 (13:819b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20J99, 20F05

Retrieve articles in all journals with MSC: 20J99, 20F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0884487-X
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society